MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BARE PL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BARE PL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1.5-2-3D-ES
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that a axium coil qc-6-20-3d-cn became stuck in a echelon catheter and an axium coil apb-1.5-2-3d-es could not be detached normally.It was reported that a qc-6-20-3d-cn spring coil was used for aneurysm treatment.After hydration, it was delivered into the echelon10 microcatheter.During delivery within the microcatheter, the coil became stuck and could not reach the aneurysm.It had to be removed.It was noted that the coil was stuck in the distal section of the catheter.There was no reported damaged to the catheter or the coil.Apb-1.5-2-3d-es spring coil was intended for aneurysm treatment.After hydration, it was delivered into the aneurysm using the echelon microcatheter.During detachment, the coil could not be detached normally.The operator reported that both manual detachment and detachment device methods were attempted, but detachment was still unsuccessful.It was noted that apb-1.5-2-3d-es had non-detachment.The physician attempted to detach the coil with only 1 instant detacher 5-6 times.The physician also attempted a manual detachment via the hypotube 2 times.There was no reported issues with the instant detacher.It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received reporting that the cause of the event was not determined.The catheter resistance was located in the distal section.The coil came out of the introducer sheath smoothly.A continuous catheter flush was administered during the procedure.Before the apb-1.5-2-3d-es coil failed to detach, everything was operating normally, and no issues were detected.There was no pushwire¿damage observed after removal from the patient.After using to other qc and es coil instead, the surgery was successfully completed.
 
Additional Manufacturer Narrative
H2/h3: product analysis as found condition (condition of returned device): an axium prime coil was returned for analysis within a shipping box and within a sealed biohazard pouch.The echelon micro catheter used during the event was not returned.The axium implant coil was returned within introducer sheath.Visual inspection/damage location details: the axium implant coil was returned within the introducer sheath.The actuator interface was found to be intact and attached to the coupler tube.There did not appear to be evidence of mechanical detachment using an instant detacher at this location.The pushwire was found to be bent at ~7.8cm and at ~43.8cm from proximal end.The coin was found still against the lumen stop.There appeared to be blood residue underneath the distal outer jacket.The shield coil was found intact with the implant coil still attached.The implant coil appeared to be stretched within introducer sheath.The implant coil was pushed out further from introducer sheath for additional analysis.The implant coil was found to be stretched and damaged.No other anomalies were observed.Testing/analysis (including sem reports): the axium prime coil was then used for testing with an in-house instant detacher.No difficulty was experienced inserting the pushwire into the instant detacher, and the load indicator was not visible when the pushwire was fully seated in the instant detacher cap.The implant coil was detached at first attempt.Conclusion: based on the analysis performed, the customers report of ¿non-detachment¿ was confirmed as the pusher was returned with the implant coil still attached.However, the implant coil was successfully detached mechanically during testing.The likely cause for the non-detachment are the bends and kinks found on the pusher or blood residue found underneath the distal outer jacket, causing the release wire to become stuck.The implant coil was found damaged, and the pusher was found bent/kinked.Possible causes for coil and pusher damage are patient vessel tortuosity, device was not hydrated, continuous flush was not administered during procedure, advancing device against resistance or damaged during shipment.The root cause could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BARE PL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24247885
Report Number9617601-2026-00878
Device Sequence Number9593483
Product Code KRD
UDI-Device Identifier00763000313647
UDI-Public(01)00763000313647(17)280201(10)230592114
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-1.5-2-3D-ES
Device Catalogue NumberAPB-1.5-2-3D-ES
Device Lot Number230592114
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2026
Supplement Date Received by Manufacturer02/06/2026
03/31/2026
05/12/2026
Initial Report FDA Received Date02/03/2026
Supplement Report FDA Received Date03/02/2026
04/27/2026
05/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown